Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Hip surgery. Why explosive diarrhea? Help

Hi my grandfather has been in the hospital for hip surgery for the last 3 1/2 weeks. Following the surgery, he started to have explosive diarrhea even though he has not really had much of an appetite . He has always been one to have a hearty appetite so we thought that it was just stress from surgery. We chalked the diarrhea up to a reaction to the post surgery antibiotics . However, it has been non stop now. Every night. And it is mostly liquid. However, the other night, mixed with the liquid were these perfectly round, marble sized balls which looked white/off white in color. Any idea what this could be? Thanks
Asked On : Wed, 26 Sep 2012
Answers:  1 Views:  73
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Internal Medicine Specialist 's  Response

This is surely because of antibiotics.Marble sized stools are due to his inactivity and being lying down.White color is due to reduced bile in stools.I think this should resolve when he gets ambulatory and antibiotics are stopped.

Mean while maintaining hydration and giving regular anti-diarrhea drugs can be good approach.

Answered: Fri, 28 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor